Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

does lipo cause a generally run down feeling also

(1/1)

yowsaa:
Hi all,
Not sure where to post this question... anyways.
Just an overall run down feeling and no appetite(Yesterday a granola bar and can of stew, today nothing so far).

I dont know if my problem is from age, lifestyle, visceral fat buildup or something more serious or all together. Have to admit, I'm pretty fucked when it comes to taking care of myself.

With lipohypoatrophy do you get a bloated , rundown shitty feeling, abdominal gas, no appetite.
My blood pressure stays around 137/79 . Before the lipo started it was always 120/60. Related ??

Recently started doing situps, upto 20 a day, woo hoo. And a daily powerwalk 3/4-1.5 miles.

Mid 40's feel like going on 70 , probably smoked for 30 years and a overall sedentary lifestyle, only good thing I guess is I quit drinking years ago.

When i do my bloodwork, if there's cancer going on would something show odd with my blood checks ?

Made some doc appts so I'll get all checked out and have to make some life changes. Quitting smoking would be the bitch though, have to admit, I enjoy it too much. And the more stressed I get about HIV stuff, the more I smoke... go figure.

Have to start with baby step changes otherwise it will all fall apart.... again. Need a mentor, preferably a reformed alkie.

frenchpat:

--- Quote from: yowsaa on November 09, 2006, 01:34:29 PM ---Hi all,
Not sure where to post this question... anyways.
Just an overall run down feeling and no appetite(Yesterday a granola bar and can of stew, today nothing so far).

I dont know if my problem is from age, lifestyle, visceral fat buildup or something more serious or all together. Have to admit, I'm pretty fucked when it comes to taking care of myself.

With lipohypoatrophy do you get a bloated , rundown shitty feeling, abdominal gas, no appetite.

--- End quote ---

Yowsaa,

I have lipo and I do get the bloated feeling sometimes, but I think it is more related to what I eat, how much I eat, stress (produces great bloating!) and the meds. Same for diarrhea.



--- Quote from: yowsaa on November 09, 2006, 01:34:29 PM ---My blood pressure stays around 137/79 . Before the lipo started it was always 120/60. Related ??[/b]

Recently started doing situps, upto 20 a day, woo hoo. And a daily powerwalk 3/4-1.5 miles.

Mid 40's feel like going on 70 , probably smoked for 30 years and a overall sedentary lifestyle, only good thing I guess is I quit drinking years ago.

--- End quote ---

I am 46, hiv+ for 4 years and I have aged quicker since diagnosed; the pace of ageing hasn't changed with onset of lipo so I have the feeling that it is largely due to stress , fear and lack of sleep.



--- Quote from: yowsaa on November 09, 2006, 01:34:29 PM ---
When i do my bloodwork, if there's cancer going on would something show odd with my blood checks ?

Made some doc appts so I'll get all checked out and have to make some life changes. Quitting smoking would be the bitch though, have to admit, I enjoy it too much. And the more stressed I get about HIV stuff, the more I smoke... go figure.

Have to start with baby step changes otherwise it will all fall apart.... again. Need a mentor, preferably a reformed alkie.


--- End quote ---

Re: cancer in the bloodwork, it all depends what your doctor is ordering. Check with him if you are worried.

Re: smoking. You said it, the more you are stressed, the more you smoke. Doesn't really sound like you're enjoying it that much ;)  reverse equation: work on your stress -> should diminish the number of fags you have per day (NO pun intended).
Getting more exercise in your daily routine will make you aware of how bad your breathing has become with the years of smoking. Should help you reduce amnts even further or lead you to quit.

just so you know, I am not judging here, I used to smoke... :P

Also, you mention falling apart...again. Have you considered talking to a therapist, wether it is about past and present addictions or all the feelings that come neatly packaged with hiv?

Hope this helps

Pat

allanq:
It sounds like you are dealing with major depression, which can be made worse by lipoatrophy. Lipodystrophy affects the way we feel about ourselves. It can make us look unhealthy, causing us to feel worse about ourselves and uncomfortable around other people.

You didn't say what drugs you are taking, but several drugs (AZT and Zerit come to mind) can cause lipodystrophy.

Some HIV drugs can also affect the appetite. It would be a good idea to work with your doctor to determine if any of the drugs you are taking may be contributing to your lipodystrophy and loss of appetite.

Some doctors look only at lab results and discourage patients from switching drugs even when they are having bad side effects. I hope your doctor is not like that.

Allan


yowsaa:
Pat,
Watching what I eat so true. Bummer for me is some reason I love high fat foods, always have. Will start to see the nutrionist also. And yes you are correct that the lipo crap intensified any latent depression feelings. Weird but the first 5 yrs + , other than meds nothing changed so it was like problem this was not real. 

Allan,
My drug combo is on my post footer. Yep, they didn't want me to change meds at first but I insisted and 'threatened to stop' the azt. What you say about lipo is so so true. Have some recent personal stressors, so that don't help. Very probable more depression than I first thought.


The smoking part with being hiv+ kinda scares me. Think I read the median age of lung cancer in hiv'ers was 46. Holy crap. Might have to start a thread for this issue as I have not seen it discussed in detail on this site. I gather there is not enough post HAART data yet, dunno ?

Thank you both & God bless,
yowsaa

Navigation

[0] Message Index

Go to full version